Alert archive / Idaho / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 3, NWS Missoula, MT
NWS Missoula, MT issued this severe thunderstorm warning at Jun 25, 2010, 1:32 PM PDT for Idaho County, Idaho. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2010, 1:32 PM PDT (20:32 UTC)
- Expired
- Jun 25, 2010, 1:55 PM PDT
- In force
- 23 min
- Issued by
- NWS Missoula, MT
- Area
- Storm-based polygon
County Idaho County, ID
The radar
The Missoula radar (KMSX), 169 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2086 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
161 WUUS55 KMSO 252032 SVRMSO IDC049-252115- /O.NEW.KMSO.SV.W.0003.100625T2032Z-100625T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MISSOULA MT 132 PM PDT FRI JUN 25 2010 THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL IDAHO COUNTY IN CENTRAL IDAHO... * UNTIL 215 PM PDT. * AT 125 PM PDT...LAW ENFORCEMENT REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO ONE INCH IN DIAMETER. THIS STORM WAS LOCATED NEAR KOOSKIA...OR ABOUT 7 MILES SOUTHEAST OF KAMIAH... AND WAS MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE...CLEARWATER...EAST KAMIAH...KOOSKIA... LOWELL...STITES AND SYRINGA. PRECAUTIONARY/PREPAREDNESS ACTIONS... LARGE HAIL IS LIKELY WITH THIS SEVERE THUNDERSTORM. DAMAGING WINDS ARE POSSIBLE...ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. FOR YOUR PROTECTION...GO INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL PROTECTED AREA. && LAT...LON 4622 11555 4594 11566 4608 11606 4624 11600 TIME...MOT...LOC 2032Z 280DEG 19KT 4614 11592 $$
1 follow-up statement
297 WWUS55 KMSO 252055 SVSMSO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MISSOULA MT 255 PM MDT FRI JUN 25 2010 IDC049-252104- /O.CAN.KMSO.SV.W.0003.000000T0000Z-100625T2115Z/ IDAHO ID- 155 PM PDT FRI JUN 25 2010 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL IDAHO COUNTY IS CANCELLED... LAT...LON 4622 11555 4594 11566 4608 11606 4624 11600 TIME...MOT...LOC 2054Z 277DEG 21KT 4614 11574 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 1:23 PM PDT, 9 minutes earlier.
Area forecast discussion, Jun 25, 1:23 PM PDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 223 PM MDT FRI JUN 25 2010 .DISCUSSION...A WEATHER DISTURBANCE WILL INTERACT WITH A VERY MOIST AND UNSTABLE ATMOSPHERE AND SUPPORT LOCALLY HEAVY RAIN SHOWERS FROM THE SOUTHERN CLEARWATER MOUNTAINS EASTWARD ACROSS LEMHI COUNTY...AND FROM GEORGETOWN LAKE EASTWARD ACROSS ANACONDA AND BUTTE INTO THIS EVENING. THE MAIN POTENTIAL CONCERNS SHOULD BE SMALL STREAM FLOODING...PONDING...AND POSSIBLE DEBRIS FLOWS IN LEMHI COUNTY. IN THE GEORGETOWN LAKE THROUGH ANACONDA AREA...THE PRIMARY CONCERN IS THE STREAMS...MANY OF WHICH ARE ALREADY NEAR BANKFULL. IN THE BUTTE AREA...THE MAIN POTENTIAL CONCERN IS RAPID RUNOFF AND PONDING OF WATER IF HEAVY RAIN IMPACTS THE CITY. NOT ALL AREAS WILL BE HIT. HOWEVER...THERE IS A SIGNIFICANT POTENTIAL FOR LOCALLY HEAVY SHOWERS IN THE GENERAL AREA DESCRIBED ABOVE. THE SHOWERS SHOULD DECREASE AND SHIFT MAINLY EAST OF THE DIVIDE LATE IN THE EVENING. FURTHER TO THE NORTH ACROSS THE REMAINDER OF WESTERN MONTANA AND NORTH CENTRAL IDAHO...THE ATMOSPHERE HAS BECOME QUITE UNSTABLE FRIDAY AFTERNOON. HOWEVER...THE AFTERNOON STORM COVERAGE SHOULD BE MORE SCATTERED AND PRECIPITATION AMOUNTS LESS. HIGH PRESSURE WILL BUILD RAPIDLY OVER THE REGION SATURDAY AND SUNDAY WITH WARMING TEMPERATURES AND A DRY PERIOD. THE MAIN IMPACT DURING THIS PERIOD WILL BE ASSOCIATED WITH SOME MODERATE WEST WINDS SATURDAY AFTERNOON AND IMPACT TO LAKE RECREATION... ESPECIALLY FLATHEAD LAKE. HIGH PRESSURE SHOULD FURTHER AMPLIFY OVER THE NORTHERN ROCKIES AND SUPPORT THE WARMEST TEMPERATURES OF THE YEAR SO FAR BY MONDAY. AS THIS UPPER FLOW AMPLIFIES...IT WILL ALSO PUT NORTH CENTRAL IDAHO AND WESTERN MONTANA UNDER AN INCREASINGLY MOIST AND UNSTABLE ATMOSPHERE AGAIN...ESPECIALLY TUESDAY INTO WEDNESDAY. WEDNESDAY...SOUTHWEST FLOW CONTINUES OVER THE REGION AS A LONGWAVE TROUGH BEGINS TO PUSH INTO THE NORTHERN ROCKIES. A COMBINATION OF GOOD DYNAMICS AND INCREASING MOISTURE SHOULD LEAD TO SHOWER AND THUNDERSTORM DEVELOPMENT AHEAD OF THIS INITIAL PUSH. THIS FEATURE BEARS WATCHING SINCE SOME STORMS COULD BECOME STRONG...HOWEVER TIMING DIFFERENCES COULD AFFECT THIS POTENTIAL SO JUST A MENTION DISCUSSION-WISE AT THIS TIME. THURSDAY THROUGH JULY 4TH WEEKEND...DAYTIME TEMPERATURES BEHIND WEDNESDAYS PRECIPITATION PUSH ARE EXPECTED TO COOL TO ROUGHLY 10 DEGREES BELOW SEASON NORMALS AS THE NORTHERN ROCKIES SITS UNDER A PERSISTENT TROUGH. PULSES OF ENERGY AND MOISTURE SHOULD STREAM THROUGH THE REGION WITH BRIEF PERIODS OF DRYING...HOWEVER EXACT TIMING CANNOT BE NAILED DOWN DUE TO MODEL INCONSISTENCIES. && .AVIATION...A PACIFIC WEATHER DISTURBANCE WILL INTERACT WITH THE ALREADY UNSTABLE ATMOSPHERE OVER NORTH CENTRAL IDAHO AND WESTERN MONTANA TO PRODUCE SHOWERS AND THUNDERSTORMS IN THE EVENING. THE MAIN IMPACT SHOULD BE FROM THE CENTRAL AND SOUTHERN CLEARWATER MOUNTAINS EASTWARD ACROSS THE SAPPHIRES...PINTLARS...AND BUTTE AREA. A FEW OF THE STORMS WILL PRODUCE HEAVY RAIN AND OBSCURE MOUNTAINS. A DRYER WESTERLY FLOW SHOULD DEVELOP LATE TONIGHT INTO SATURDAY WITH SKIES GRADUALLY CLEARING. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...BAUCK LONG TERM....BAUCK AVIATION...BAUCK
In the hours before
Special weather statement, Jun 25, 1:27 PM PDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MISSOULA MT
227 PM MDT FRI JUN 25 2010
IDZ007-252115-
OROFINO/GRANGEVILLE REGION-
127 PM PDT FRI JUN 25 2010
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL IDAHO COUNTY UNTIL 215 PM
PDT...
AT 121 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KOOSKIA...OR 6 MILES SOUTH OF KAMIAH...
MOVING EAST AT 25 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CLEARWATER AND
SYRINGA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF THREATENING WEATHER APPROACHES YOUR AREA...GO INDOORS AND STAY
AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...MOVE TO A WELL
PROTECTED AREA.
&&
LAT...LON 4625 11603 4617 11566 4605 11569 4601 11577
4598 11587 4608 11612
TIME...MOT...LOC 2027Z 290DEG 23KT 4613 11593The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:39 AM PDT | Flash Flood Watch | MSO | Lemhi | 11 hr |
| Jun 25, 1:27 PM PDT | Special Weather Statement | MSO | Lewis | 48 min |
| Jun 25, 2:18 PM PDT | Special Weather Statement | MSO | Lewis | 42 min |
| Jun 25, 2:38 PM PDT | Areal Flood Advisory | MSO | Idaho | 84 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.